MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.An opticross imaging catheter was used but became kinked inside the patient during delivery post-stent placement, resulting in a loss of imaging.The device was removed, and a 2.25 x 38 mm synergy xd drug-eluting stent (des) was selected for treatment.However, the stent broke at the proximal stainless-steel shaft and snapped inside the patient.The device was removed, and another 3.50 x 24 mm synergy xd des was then selected, but it also broke at the proximal stainless-steel shaft and snapped inside the patient.The device was also removed by just pulling them back out over the wire.The hub of both stents was detached outside the body.The procedure was completed with another of same device, and no patient complications were reported.
 
Additional Manufacturer Narrative
D4.Lot number updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 2.25 x 38mm was returned for analysis.A visual, tactile and microscopic analysis was performed on the device.A break was identified, 19.6cm distal to the distal strain relief with multiple kinks also noted along the hypotube shaft.The distal segment of the break was not returned.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21688769
Report Number2124215-2025-18309
Device Sequence Number12928666
Product Code NIQ
UDI-Device Identifier08714729980773
UDI-Public(01)08714729980773(17)260923(10)34953958
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberH7493941838220
Device Catalogue NumberH7493941838220
Device Lot Number0034953958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/10/2025
05/08/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/30/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown